MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP135RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right tissue expander deflation.Manufacturer¿s reference number:(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a primary breast reconstruction procedure with an artoura breast tissue expander 700cc device that deflated after implantation.Deflation of the patient¿s right breast tissue expander was reported.As a result, the patient underwent explantation and replacement with an artoura breast tissue expander 700cc device on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 22-apr-2020, the mentor failure analysis lab received the device for evaluation.On 03-may-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, a deflation occurred in a tissue expander.Upon visual evaluation of the device, a tear was observed at the union between shell and suture tab at 6 o¿clock position.Microscopic examination was performed, and the cause of the rupture could not be identified.As part of our quality process, the manufacturing records of lot 7678995 were reviewed and the manufacturing standards were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to determine and address the root cause as appropriate, including but not limited to additional investigation related to design and manufacturing.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9889235
Report Number1645337-2020-04924
Device Sequence Number19687806
Product Code LCJ
UDI-Device Identifier00081317024408
UDI-Public00081317024408
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model NumberSMXP135RUH
Device Catalogue NumberSMXP135RUH
Device Lot Number7678995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR